RUSSELL E. RANDALL JR., M.D.; RAPHAEL J. OSHEROFF, M.D.; SEYMOUR BAKERMAN, M.D.; JOHN G. SETTER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Bismuth nephrotoxicity usually results in acute oliguric renal failure (1), although transitory proximal tubular dysfunction has followed the ingestion of bismuth sodium triglycollamate (2). We have studied a 7-year-old boy who developed severe oliguric renal failure after an intramuscular injection of 200 mg of bismuth thioglycollate for warts (verruca vulgaris). A severe uremic syndrome was managed by hemodialysis for 10 days, at which time spontaneous diuresis occurred with subsequent complete recovery. We recorded certain laboratory data that may provide valuable diagnostic clues to the presence of heavy metal poisoning.
During the acute illness the pattern of increased
RANDALL RE, OSHEROFF RJ, BAKERMAN S, et al. Bismuth Nephrotoxicity. Ann Intern Med. 1972;77:481–482. doi: https://doi.org/10.7326/0003-4819-77-3-481
Download citation file:
Published: Ann Intern Med. 1972;77(3):481-482.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use